Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 5, 2004, 1:33 PM CDT for Daviess County, Kentucky. It was in force for 87 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 5, 2004, 3:00 PM CDT
- In force
- 87 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:40 PM CDT | FLASH FLOOD | Owensboro, KY | MANY CREEKS OUT OF BANKS WITH NUMEROUS STREES FLOODED THROUGHOUT THE COMMUNITY. |
| Jul 5, 1:40 PM CDT | FLASH FLOOD | Owensboro, KY | MANY CREEKS OUT OF BANKS WITH NUMEROUS STREES FLOODED THROUGHOUT THE COMMUNITY. |
| Jul 5, 1:40 PM CDT | FLASH FLOOD | Owensboro, KY | MANY CREEKS OUT OF BANKS WITH NUMEROUS STREES FLOODED THROUGHOUT THE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 051836 FFWPAH KYC059-052000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 133 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIESS COUNTY IN NORTHWEST KENTUCKY * UNTIL 300 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT AS MUCH AS TWO AND A HALF INCHES OF RAIN HAD FALLEN OVER THE PAST HOUR IN PORTIONS OF DAVIESS COUNTY. FLOODING ON SEVERAL ROADWAYS HAS BEEN REPORTED IN OWENSBORO. * LOCATIONS IMPACTED INCLUDE MASONVILLE...MOSELEYVILLE AND OWENSBORO ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3782 8724 3770 8734 3761 8708 3772 8686 $$ FRIEDLEIN
1 follow-up statement
000 WGUS73 KPAH 052007 FFSPAH KYC059-052015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT MON JUL 5 2004 ...FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE FOR DAVIESS COUNTY IN WEST KENTUCKY... THE HEAVY RAIN THAT PROMPTED THE ISSUANCE OF THE FLASH FLOOD WARNING FOR DAVIESS COUNTY HAS MOVED WELL TO THE EAST. NO ADDITIONAL REPORTS OF FLOODED ROADS OR CREEKS HAVE BEEN RECEIVED FROM THE DAVIESS COUNTY SHERIFFS OFFICE...AS OF 302 PM CDT. THEREFORE...THE FLASH FLOOD WARNING FOR DAVIESS COUNTY HAS BEEN ALLOWED TO EXPIRE. $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:00 AM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 3:00 AM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT MON JUL 5 2004 .DISCUSSION... 06Z META PEGS UPSTREAM CONVECTION OVER KC MO AND DIVES IT ESE ACROSS PAH FA THIS AM. RADAR MOSAIC ALREADY SHOWS SOME DEVELOPMENT OVER CNTL MO...OUT AHEAD OF AFOREMENTIONED AREA...AND LOWER TROPOSPHERIC DATA REVEALS THETA-E RIDGE LAYING IN WAIT OVERTOP PAH FA. HAVE THEREFORE ADJUSTED POPS/WX TO ACCOUNT FOR BOTH AN ADVECTIVE AM AND DIURNALLY ENHANCED PM POP...BUT CHOSE NOT TO BE OVERLY DETAILED BY PASTING A SLIGHT CHANCE EVERYWHERE. AFTER THAT ITS A LULL...W/PCPN CHANCES DEPARTING NERN PTNS FA LATE TONIGHT-EARLY TOMORROW...THEN RETURNING...NW TO SE...TUE PM AS FRONTAL BOUNDARY APPROACHES. LATEST MODEL GUIDANCE SUGGESTS PEAK IN POPS TUE NIGHT W/FROPA OCCURRING BY MIDDAY WED. MODELS HAVE BEEN CONSISTENTLY PUSHING THE FRONT THRU...AND W/ETA AND GFS NOW STARTING TO COME A LTL MORE IN LINE...HAVE PRETTY MUCH BOUGHT INTO FROPA OVER ALL OF FA SAVE FAR SE BY 18Z WED...DEPARTING SERN MOST PTNS BY END OF DAY WED. AFTER THAT THE FORECAST IS LITTLE CHANGED W/THE MED TO LONG RANGE GFS/MRF VERY CONSISTENT W/ITS PREVIOUS COUPLE RUNS. HAVE THEREFORE ONLY TWEEKED SLIGHTLY PER LATEST DATA. CONTINUE TO FAVOR A META/ETA NEAR TERM SOLUTION...BUT GFS IS VERY CLOSE...AS IS MOST MOS NOS. THEREFORE TEMP FORECAST REFLECTS BIAS TOWARD ETA MOS EARLY...BLENDING INTO GFS BIASED NOS BY MID TO LONG RANGE...WHICH HAS BEEN OUR PERSISTENCE STRATEGY FOR ABOUT A WEEK NOW. NEWEST DATA SUPPORTS CONTINUATION OF HEADLINING HIS AROUND 100 THIS PM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 5, 3:49 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT MON JUL 5 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 349 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
In the hours before
Local storm report, Jul 5, 1:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST OWENSBORO 37.76N 87.12W
07/05/2004 60 MPH DAVIESS KY TRAINED SPOTTER
WIND GUST ON WEST SIDE OF TOWN.
&&
SMITTYLocal storm report, Jul 5, 1:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 6 W OWENSBORO 37.76N 87.23W
07/05/2004 0.88 INCH DAVIESS KY TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED NEAR COMMUNITY OF STANLEY.
&&
SMITTYLocal storm report, Jul 5, 1:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
MEMORIAL HIGH SCHOOL.
1240 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
NUMBEROUS TREES DOWN ON CAMPUS OF UNIVERSITY OF
EVANSVILLE AND MEMORIAL HIGH SCHOOL.
&&
SMITTYLocal storm report, Jul 5, 1:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
122 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG EVANSVILLE 38.65N 90.10W
07/05/2004 ST. CLAIR IL TRAINED SPOTTER
NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
MEMORIAL HIGH SCHOOL.
&&
SMITTYLocal storm report, Jul 5, 1:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
MEMORIAL HIGH SCHOOL.
&&
SMITTYLocal storm report, Jul 5, 1:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/05/2004 DAVIESS KY PUBLIC
SHINGLES TORN OFF OF HOME NEAR INTERSECTION OF TARAMAC
AND IMPERIAL.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:32 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 43 min |
| Jul 5, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 53 min |
| Jul 5, 1:01 PM CDT | Tornado Warning | PAH | Calloway | 29 min |
| Jul 5, 1:25 PM CDT | Flash Flood Warning | PAH | Christian | 3 hr |
| Jul 5, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 47 min |
| Jul 5, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 43 min |
| Jul 5, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.